Medical questions & health advice by board certified doctors
"I am having allergy symptoms while getting allergy shots, is it normal?"
recently I've been waking up congested and have a runny nose and mucous i the back of my throat all day. is this normal?
Thanks for your question and I recommend that you discuss your concern with your doctor. Immunotherapy, or allergy shots, can be effective for many people at helping to reduce the effects of their allergies. In immunotherapy, people are given injections of small doses of the things that they are allergic to in hopes that the body will start to recognize these things as normal (because they have been exposed to them at such relatively high levels on such a consistent basis for such a long time). Obviously, this process takes some time. It can take years for some people, and for others it can be ineffective even after long periods of time. On the other hand, the allergy shots themselves can induce allergic reactions in some people. This can range from swelling in the area of the injection all the way up to anaphylactic shock, which can be life threatening. In between, many people can have runny, watery eyes, running nose, and other symptoms of allergies while they are having their shots given. That is why many doctors like patients to remain close after receiving the shots, just to make sure they are well. If you are having symptoms now, it could be that your shots are not yet helping, or it could be something else. Please speak to your doctor for more info.
Need more info?See an allergist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.